Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 330, NWS North Platte, NE

July 26, 2007Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2007, 7:02 PM CDT for Custer County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 7:02 PM CDT (00:02 UTC)
Expired
Jul 26, 2007, 7:48 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Custer County, NE

The radar

The North Platte radar (KLNX), 66 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
500 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2167 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 270002
SVRLBF
NEC041-270100-
/O.NEW.KLBF.SV.W.0330.070727T0002Z-070727T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BROKEN BOW...

* UNTIL 800 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 7 MILES SOUTH OF ANSELMO...
  OR ABOUT 16 MILES NORTHWEST OF BROKEN BOW...AND MOVING EAST AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF ANSELMO BY 720 PM CDT...
  MERNA AND 7 MILES SOUTH OF VICTORIA SPRINGS STATE RECREATION AREA
  BY 800 PM CDT...

LAT...LON 4173 10023 4142 10020 4132 9958 4174 9956

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 270029
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT THU JUL 26 2007

NEC041-270100-
/O.CON.KLBF.SV.W.0330.000000T0000Z-070727T0100Z/
CUSTER NE-
729 PM CDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN CUSTER COUNTY...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR MERNA...OR ABOUT 9 MILES NORTH OF BROKEN
BOW...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL CUSTER COUNTY AT 740 PM CDT

LAT...LON 4173 10023 4142 10020 4132 9958 4174 9956

$$

SPRINGER
000 
WWUS53 KLBF 270048
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT THU JUL 26 2007

NEC041-270057-
/O.CAN.KLBF.SV.W.0330.000000T0000Z-070727T0100Z/
CUSTER NE-
747 PM CDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUSTER COUNTY IS
CANCELLED...

LARGE HAIL AND DAMAGING WIND IS PROBABLY NO LONGER A THREAT...BUT 
VERY HEAVY RAIN IS LIKELY TO CONTINUE.

LAT...LON 4173 10023 4142 10020 4132 9958 4174 9956

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:28 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 26, 3:28 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT THU JUL 26 2007

.SYNOPSIS...
COLD FRONT FROM CENTRAL MN TO SOUTHEAS CO. SOME ISOLATED WEAK
ECHOES ACROSS NEBRASKA...GENERALLY POST FRONTAL.

&&

.DISCUSSION...
NEAR TERM MODELS HAVING SOME TROUBLE WITH AREAS OF PRECIPITATION.
MODELS ARE ALSO HAVING TROUBLE WITH EXTENT OF FRONTAL PUSH TONIGHT
AND FRIDAY. GFS HANGING FRONT UP OVER SOUTHWEST NEBRASKA THROUGH
FRIDAY EVENING WHILE NAM WRF PUSHING SYSTEM WELL INTO NORTHWEST
KS. HAVE USED A BLEND OF MODELS FOR PRECIPITATION FORECAST.
TEMPERATURES FAIRLY COOL BEHIND THE FRONT. ADVERTISED UPPER
SUPPORT FROM LAST SEVERAL RUNS IS MUCH LESS THAN ANTICIPATED AND
PROGGED TO AFFECT THE FORECAST AREA ON FRIDAY. IT ALL DEPENDS ON
WHERE THE FRONT STALLS OUT. NOT MUCH CONFIDENCE IN THE FORECAST
AND CONTINUE WITH JUST CHANCE POPS TO SLIGHT CHANCE. HAVE GONE
WITH COOLER GUIDANCE FOR FRIDAY WITH GENERALLY LOW 80S. UPSLOPE
AND BOUNDARY LOCATION WILL HOLD SCHC POPS OVER SOUTHWEST ZONES
THROUGH SATURDAY NITE. H5 RIDGE REBOUNDING INTO SUNDAY WITH
TEMPERATURES INCREASING INTO THE LOW 90S AND THEN PREFRONTAL
RISING INTO THE MID 90S BY WEDNESDAY COOLING INTO THE U80S TO LOW
90S THU FRIDAY AND DRY.

&&

.AVIATION...
A COLD FRONT WILL CONTINUE TO SLOWLY PROGRESS ACROSS SOUTHERN
NEBRASKA INTO KANSAS OVERNIGHT. THIS WILL SPARK SCATTERED CONVECTION
WHICH COULD BE HAZARDOUS TO LIGHT AIRCRAFT DUE MAINLY TO STRONG
DOWNDRAFT WINDS AND HEAVY RAINFALL...HOWEVER HAIL IS POSSIBLE AS
WELL. THE HEAVY RAINFALL...AND LOWERING CEILING HEIGHTS FROM UPSLOPE
CONDITIONS BEHIND THE FRONT WILL LEAD TO AREAS OF MVFR CONDITIONS
WITH POSSIBLE IFR CONDITIONS ACROSS THE 264 AND 274 TWEB ROUTES BY
SUNRISE ON FRIDAY AS CIGS DIP BELOW 1000FT. IF CLOUDS FORM VSBYS
SHOULD REMAIN NEAR THE 3 MILE MARK OR ABOVE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

POWER/13
Hazardous weather outlook, Jul 26, 3:48 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT THU JUL 26 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-272100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
348 PM CDT THU JUL 26 2007 /248 PM MDT THU JUL 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING
AND OVERNIGHT AS A COLD FRONT MOVES ACROSS WESTERN NEBRASKA INTO
KANSAS. MOISTURE WILL POOL AHEAD AND BEHIND THE FRONT AND ALLOW
SOME OF THE SLOW MOVING STORMS TO PRODUCE VERY HEAVY RAINFALL.
MODERATE INSTABILITY...ESPECIALLY ACROSS NORTH CENTRAL
NEBRASKA...WILL LEAD TO A FEW STORMS POSSIBLY REACHING SEVERE
LIMITS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN
THREATS FROM THESE STORMS THIS EVENING. THE AREA OF MOST CONCERN
WILL BE ALONG AND EAST OF A NORTH PLATTE TO THEDFORD TO AINSWORTH
LINE THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY
RAINFALL WILL CONTINUE FRIDAY INTO SATURDAY. THE POTENTIAL FOR
EXCESSIVE RAINFALL COULD BEGIN TO INCREASE AS 1 TO PERHAPS 3
INCHES OF RAIN FALLS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

CDC/13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:19 PM CDTFlash Flood WatchLBFChase, Deuel, Frontier, Garden, Hayes, Keith and 2 more22 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.